Advertisement

Mathematische Zeitschrift

, Volume 291, Issue 1–2, pp 199–213 | Cite as

A generalization of Serre’s condition \(\mathrm {(F)}\) with applications to the finiteness of unramified cohomology

  • Igor A. RapinchukEmail author
Article
  • 49 Downloads

Abstract

In this paper, we introduce a condition (\(\mathrm {F}_m'\)) on a field K, for a positive integer m, that generalizes Serre’s condition (F) and which still implies the finiteness of the Galois cohomology of finite Galois modules annihilated by m and algebraic K-tori that split over an extension of degree dividing m, as well as certain groups of étale and unramified cohomology. Various examples of fields satisfying (\(\mathrm {F}_m'\)), including those that do not satisfy (F), are given.

Notes

Acknowledgements

The author would like to thank the anonymous referee for a careful reading of the paper and A. Fehm for communications regarding connections of the paper’s subject matter to field theory and mathematical logic. The author was partially support by an AMS-Simons Travel Grant.

References

  1. 1.
    Artin, M., Bertin, J.E., Demazure, M., Gabriel, P., Grothendieck, A., Raynaud, M., Serre, J.-P.: SGA 3, Schémas en groupes, Fasc. 3, Exposés 8-11, Institut des Hautes Études Scientifiques, Paris (1964)Google Scholar
  2. 2.
    Artin, M., Grothendieck, A., Verdier, J.-L.: SGA 4, tome 3, Lecture Notes in Math. Springer, Berlin, Heidelberg, New York (1973)Google Scholar
  3. 3.
    Bass, H.: Some problems in classical algebraic \(K\)-theory, Algebraic \(K\)-theory, II: “Classical” algebraic \(K\)-theory and connections with arithmetic (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972), pg 373. Lecture Notes in Math 342, Springer, Berlin (1973)Google Scholar
  4. 4.
    Bloch, S.: Algebraic \(K\)-theory and classfield theory for arithmetic surfaces. Ann. Math. 114(2), 229–265 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bloch, S., Ogus, A.: Gersten’s conjecture and the homology of schemes. Ann. Sci. École Norm. Sup. 7(4), 181–201 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chernousov, V.I., Rapinchuk, A.S., Rapinchuk, I.A.: Division algebras with the same maximal subfields. Uspekhi Mat. Nauk. 70(1), 89–122 (2015). [English translation: Russian Math. Surveys 70(2015), no. 1, 83-112]MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chernousov, V.I., Rapinchuk, A.S., Rapinchuk, I.A.: On some finiteness properties of algebraic groups over finitely generated fields. C.R. Acad. Sci. Paris Ser. I 354, 869–873 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chernousov, V.I., Rapinchuk, A.S., Rapinchuk, I.A.: Spinor groups with good reduction. arXiv:1707.08062
  9. 9.
    Colliot-Thélène, J.-L.: Birational invariants, purity and the Gersten conjecture, in K-theory and algebraic geometry: connections with quadratic forms and division algebras (Santa Barbara, CA, 1992), 164, Proc. Sympos. Pure Math. Part 1, vol. 58, American Mathematical Society, Providence, RI (1995)Google Scholar
  10. 10.
    Colliot-Thélène, J.-L., Hoobler, R., Kahn, B.: The Bloch-Ogus-Gabber Theorem, Algebraic \(K\)-theory (Toronto, ON, 1996), 3194, Fields Inst. Commun. 16, American Mathematical Society, Providence, RI (1997)Google Scholar
  11. 11.
    Colliot-Thélène, J.-L., Sansuc, J.-J.: Cohomologie des groupes de type multiplicatif sur les schémas réguliers. C. R. Acad. Sci. Paris Sr. A-B 287(6), A449–A452 (1978)zbMATHGoogle Scholar
  12. 12.
    Colliot-Thélène, J.-L., Sansuc, J.-J.: Fibrés quadratiques et composantes connexes réelles. Math. Ann. 244(2), 105–134 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Colliot-Thélène, J.-L., Sansuc, J.-J.: La \(R\)-équivalence sur les tores. Ann. Sci. École Norm. Sup. (4) 10(2), 175–229 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Colliot-Thélène, J.-L., Sansuc, J.-J.: Principal homogeneous spaces under flasque tori: applications. J. Algebra 106(1), 148–205 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Colliot-Thélène, J.-L., Sansuc, J.-J., Soulé, C.: Torsion dans le groupe de Chow de codimension deux. Duke Math. J. 50(3), 763–801 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    De Clercq, C., Florence, M.: Lifting Theorems and Smooth Profinite Groups. arxiv:1710.10631
  17. 17.
    Fehm, A., Jahnke, F.: Fields with almost small absolute Galois group. Israel J. Math. 214(1), 193–207 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Fesenko, I.B., Vostokov, S.V.: Local fields and their extensions, Second edition. Translations of Mathematical Monographs 121. American Mathematical Society, Providence, RI (2002)Google Scholar
  19. 19.
    Garibaldi, S., Merkurjev, A., Serre, J.-P.: Cohomological Invariants in Galois cohomology, University Lecture Series 28, American Mathematical Society , Providence, RI (2003)Google Scholar
  20. 20.
    Geisser, T.: Finite generation questions for motivic cohomology, available on the author’s website at http://www.math.sci.hokudai.ac.jp/sympo/100809/pdf/geisser.pdf
  21. 21.
    Gille, P., Szamuely, T.: Central Simple Algebras and Galois Cohomology. Cambridge University Press, Cambridge (2006)CrossRefzbMATHGoogle Scholar
  22. 22.
    Jannsen, U.: On the structure of Galois groups as Galois modules, Number theory, Noordwijkerhout 1983 (Noordwijkerhout, 1983), 109–126, Lecture Notes in Math. 1068, Springer, Berlin (1984)Google Scholar
  23. 23.
    Jannsen, U., Saito, S., Sato, K.: Etale duality for constructible sheaves on arithmetic schemes. J. Reine Angew. Math. 688, 1–65 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Kahn, B.: Lower \(\cal{H}\)-cohomology of higher-dimensional quadrics. Arch. Math. (Basel) 65(3), 244–250 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Kahn, B., Rost, K., Sujatha, R.: Unramified cohomology of quadrics. I. Amer. J. Math. 120(4), 841–891 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kato, K.: A Hasse principle for two-dimensional global fields. J. Reine Angew. Math. 366, 142–183 (1986)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Kato, K., Saito, S.: Unramified class field theory of arithmetical surfaces. Ann. Math. 118(2), 241–275 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Kerz, M., Schmidt, A.: Covering data and higher dimensional global class field theory. J. Number Theory 129, 2569–2599 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Rost, M.: On the basic correspondence of a splitting variety. https://www.math.uni-bielefeld.de/~rost/basic-corr.html [preprint]
  30. 30.
    Serre, J.-P.: Galois cohomology. Springer Monographs in Mathematics, Springer, Berlin (2002)zbMATHGoogle Scholar
  31. 31.
    Voevodsky, V.: Motivic cohomology with \({\mathbb{Z}}/2\)-coefficients. Publ. Math. IHES 98, 59–104 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Voevodsky, V.: On motivic cohomology with \({\mathbb{Z}}/\ell \)-coefficients. Ann.Math. (2) 174(1), 401–438 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Weibel, C.: The norm residue isomorphism theorem. J. Topol. 2(2), 346–372 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsMichigan State UniversityEast LansingUSA

Personalised recommendations